During the last 6 wks I have gained 20lbs & feel pregnant from taking 40mg 2x/day of Geodon. 2 days ago, I stopped taking it after realizing this. My clothes do not fit, my breasts are incredibly tender & sore- everything mimics pregnancy. Prior to starting Geodon, I weighed 118-119lbs; now I weigh 139. I can't stand feeling like this. Does anyone know of a substitute that won't have these same side effects? Everything I've looked up has the same side effects- enlarged breasts, significant weight gain, etc. I know I probably shouldn't have abruptly stopped the Geodon, but after buying 3 pregnancy tests, then finding out the root cause, I couldn't help but stop. Help.
So are you pregnant? You never said the results of the pregnancy tests. So I wasn't sure. Please talk to your doctor as soon as possible. Stopping the Geodon won't send you into withdrawals but the reason you are taking it may return.
There maybe other medications that are safer for you if you are pregnant. The doctor is the best to advise. So get an appointment soon. If the symptoms for which you are taking the Geodon return, don't let them go unnoticed. They can be just as dangerous as the drug itself.
Hi jillmb! Isn't it terrible trying to find a drug that's effective for you? It's taken 31 years to find meds that works for me and I'm 61. I feel so delighted! The meds I take now are ones that have already been mentioned before, and they are Lamictal and Klonopin. I also take Ambien for sleep. Of course, discuss this with your doc. I'm sure not a Doctor.
Lamictal allows me to have the energy I need to start moving. It takes about 20 mins. to feel the effects from it. I really feel good. It's not a high. Lamictal is subtle about how it works in my system. I have actually lost 20 pounds since I began medicating with Lamictal. Before that I was medicating with Lithium. OOOOO I gained at least twenty five pounds when I was taking Lithium. Klonopin allows me to stay calm. I can't tell you how much I appreciate staying calm. Jeepers, jillmb, I have prayed that you find the right combination of medication. We're all so different. We have to keep trying medications until we find the one or ones that work effectively for ourselves. I'm sure your an intelligent person or why would you be reaching out to seek knowledge? That's wisdom. I'm so glad your a part of these support groups. Isn't is excellent to have people who care for you and are eager to help? I'm sure there will be a time when you'll be answering a question of mine. Yay! You'll be another person who will hold me up when I'm ready to fall.
God be with you, jillmb!
A dozen roses,
- Geodon Information for Consumers
- Geodon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Geodon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 May 2012 • 2 answers
Posted 23 May 2012 • 5 answers
Bipolar Disorder - I'm very confused between being diagnosed with bipolar to borderline personality?
Posted 15 Jul 2013 • 4 answers
Posted 4 Jul 2014 • 4 answers
Posted 19 Dec 2014 • 4 answers